Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 1, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Jan 8, 2006, 11:24 AM CST for 5 counties in Texas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2006, 11:24 AM CST (17:24 UTC)
- Expired
- Jan 8, 2006, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 5.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 081724 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1124 AM CST SUN JAN 8 2006 ...STRONG SOUTHERLY WINDS EXPECTED ACROSS PORTIONS OF DEEP SOUTH TEXAS TODAY... .A DEVELOPING LOW PRESSURE AREA OVER THE SOUTH CENTRAL PLAINS STATES WILL PRODUCE VERY WINDY CONDITIONS ACROSS DEEP SOUTH TEXAS TODAY. THE STRONG SOUTHERLY WINDS WILL DIMINISH BY SUNSET THIS EVENING. TXZ250-251-253>257-090000- /O.NEW.KBRO.WI.Y.0001.060108T1724Z-060109T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 1124 AM CST SUN JAN 8 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE EASTERN PORTION OF DEEP SOUTH TEXAS. THIS ADVISORY INCLUDES THE COUNTIES OF BROOKS...KENEDY...HIDALGO...WILLACY AND CAMERON. A STRONG SURFACE LOW PRESSURE AREA DEVELOPING ACROSS THE SOUTH CENTRAL PLAINS STATES TODAY WILL PRODUCE STRONG SOUTHERLY WINDS TODAY ACROSS THE EASTERN PORTIONS OF DEEP SOUTH TEXAS. STRONG SOUTHERLY WINDS FROM 25 TO 35 MPH WILL BE EXPECTED WITHIN THE ADVISORY AREA THROUGH 6 PM THIS AFTERNOON. AFTER 6 PM...THE WINDS WILL BEGIN TO DIMINISH EVENTUALLY REACHING THE 10 TO 15 MPH FROM THE SOUTH AFTER SUNSET THIS EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS FROM 25 TO TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST AND WEST BOUND HIGHWAYS. PLEASE USE EXTRA CAUTION WHEN DRIVING TODAY. $$ SPEECE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 8, 11:10 AM CST, 14 minutes earlier.
Area forecast discussion, Jan 8, 11:10 AM CST, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1110 AM CST SUN JAN 8 2006 .DISCUSSION...WILL GO AHEAD WITH A WIND ADVISORY FOR THE EASTERN PORTIONS OF THE BRO CWA AS SURFACE OBS SHOW THAT THE GRADIENT HAS TIGHTENED UP ENOUGH TO PUSH WINDS TO NEAR WIND ADVISORY LEVELS. NO OTHER CHANGES NEEDED AT THE MOMENT. && .MARINE...BUOY020 REPORTS WINDS AND SWELLS INTO SCA LEVELS AND THESE CONDITIONS SHOULD PERSIST INTO THE AFTERNOON HOURS. CONDITIONS ACROSS THE BAY WATERS ARE LAGGING BEHIND THE GULF WATERS...BUT THIS SHOULD INCREASE OVER THE NEXT COUPLE OF HOURS. CURRENT CWF LOOKS OK WITH NO CHANGES NEEDED. && .AVIATION...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. SURFACE WINDS AND THE LOWER RGV AIRPORTS HAVE BEGUN TO RESPOND TO THE TIGHTENING PGF AND SHOULD PEAK LATER THIS AFTERNOON IN THE 20 TO 30 KNOT RANGE. OVERALL TRENDS INDICATED IN THE CURRENT TAFS LOOK OK WITH NO MAJOR CHANGES NEEDED AT THE MOMENT. && .PREV DISCUSSION...ISSUED AT 418 AM CST SUN JAN 8 2006...MAIN CONCERN OF THE FORECAST IS THE WINDY CONDITIONS EXPECTED TODAY ALONG THE LOWER TEXAS COAST AND OVER MOST OF THE RIO GRANDE VALLEY. THIS SOUTHERLY FLOW WILL PRODUCE SMALL CRAFT ADVISORY CONDITIONS FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS TODAY...AND...WHEN COMBINED WITH RELATIVELY LOW RELATIVE HUMIDITY VALUES...RED FLAG WARNING FIRE CONDITIONS FOR THE CENTRAL AND EASTERN PORTIONS OF THE BRO CWFA THIS AFTERNOON. OTHERWISE...COLD FRONT PROGGED BY GFS TO PASS THROUGH DEEP SOUTH TEXAS ON TUESDAY MORNING...WITH A SLIGHT CHANCE OF SHOWERS POSSIBLE IN ASSOCIATION WITH THE FRONTAL PASSAGE. ANOTHER COLD FRONTAL PASSAGE ...EXPECTED TO BE DRY...ON TAP FOR FRIDAY MORNING. THESE FRONTS WILL SERVE TO REDUCE TEMPERATURES TO NEAR NORMAL FOR TUESDAY AND SATURDAY...RESPECTIVELY. REMAINDER OF THE FORECAST APPEARS DRY WITH ABOVE NORMAL TO WELL ABOVE NORMAL TEMPERATURES AND CLEAR TO PARTLY CLOUDY SKIES. && .BRO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY TXZ250-251-253-254>257 UNTIL 00Z THIS EVENING. SCA GMZ150-155-170-175 10Z TO 00Z TODAY. SCA GMZ130 15Z TO 00Z TODAY. RFW TXZ250-251-253>257 16Z TO 00Z TODAY. THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...55 MARINE/AVIATION...60 HMT/MESO...VEGA
Hazardous weather outlook, Jan 8, 5:43 AM CST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 543 AM CST SUN JAN 8 2006 TXZ248>257-091145- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 543 AM CST SUN JAN 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR TODAY FROM 10 AM TO 6 PM FOR BROOKS...KENEDY...HIDALGO...WILLACY AND CAMERON COUNTIES. A SMALL CRAFT ADVISORY IS IN EFFECT FOR TODAY FOR THE LAGUNA MADRE AND OFFSHORE WATERS. A SMALL CRAFT ADVISORY MAY BE EXTENDED INTO TONIGHT FOR THE OFFSHORE WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.